I need some help with making a decision please. Following bad reaction to zoloft i decided to give the medication a miss altogether. But things are just going downhill and my gp said i should take something. Moving country again and this time doing it alone. I have taken cipralex before and i tolerated it ok - just hated the bloated gastro side effects together with a weight again of about 7kg. So now gp says try pristiq - what to do. The thought of going on another bad trip due to side effects while trying to pack up the house and manage two kids alone is awful. Should i not just take the dreaded cipralex - and take the pain of the weight gain etc. If i only take a small dose - maybe 5mg - will in work - and lessen the side effects - maybe the weight gain will be slow?? and i can try pristiq when i am in a better space and can afford to take two weeks off dealing with the reaction. Case of better the devil you know. I am so angry that I havve to take anything at all!!!!!
Person's Gender: Female
Person's Age: 46
see question details - cipralex worked horrible side efffects - wohat could i expect from pristiq - is it worse re side effects - beeen on the net and some of the feedback is really frightening
Welcome to just answer .
I am sorry to hear of your discomfort
Please enter the chat
I am here to answer you
You there ?
Please reply by typing in the box below
ok - i cannot find your answer on the screen
Are you getting this or do i hit the reply button each time?
I am getting it now
OK - got it
What shall I do
Have you discussed getting on to pristiq with your doctor ?
As with all medications pristiq has side effects too . The side effects of different medications vary thus at times it does take time for a person to find the right medication . Thus it does require a trial of other medications
As you have experienced side effects that are severe with other medications it is a good idea to try the pristiq and see how you tolerate the drug and if it is effective .
Are you getting my messages?
Yes - he says just try it and see what happens. I can do this but is this not too risky given that I am relocating country - movers arrive next week - from the research i have done it seems that that cipralex is supposedly easy to tolerate and pristiq may be more difficult. Also need to know what the withdrawal implications are - again - many reviews suggest that coming off pristiq is pretty nasty - i had to come off the cipralex very slowly and that was bad enough. Just want to pick the lesser of the two evils if theres such a thing!!!!
Ok - hear what you saying? Can u tell me more about pristiq - i know somewhat who took cymbalta and she had such a bad reaction she was hospitalised -
Has cipralex helped with your symptoms ....have you tolerated it well apart from the weight gain ?
Yes - especially in the beginning - i think i took it for too long - about 15months. CAnt say that when i went off it my symptoms returned - i was fine for about 18 months - noticed no difference being off it. I remember feeling calmer when i first started taking the cipralex - i also think that it switched me off somewhat - felt somewhat numb. Guess this is good and bad - Cipralex definitely aggravated my ibs too -
There are a couple of factors that we need to keep in mind here
You can go ahead with the cipralex till you have settled down with your move
After that if you do still experience the side effects then you can move to pristiq
As for coming off pristiq it is gradually tapered off and at times effexor is used to help taper the drug
So under a good doctors guidance the effects are minimal as well
Usually withdrawal symptoms are not very severe with Pristiq but some patients do experience the severe withdrawal symptoms while trying to taper it down.The usual strategy to stop Pristiq is to start taking it every alternate day for few days followed by taking it on every 3 days for few more day then stop .
For example, if a patient is taking 50 mg of Pristiq, we can shift him or her directly on 50 mg of Effexor, then tell him or her to take it for 3-5 days followed by reducing the dose to 37.5 mg for next 3-5 days, then again the dose is reduced to 25 mg for another 3-5 days after which the dose is further reduced to 12.5 mg per day for next 3-5 days followed by stopping it completely.
This is a method that we use to come off pristiq
So if you do get on to pristiq this is a method to eventually get off the drug
So this is important to know once you get onto this drug
thank you - would you say that pristiq is a stronger drug than cipralex - and that as far as ad go - cipralex is prescribed a lot because it is fairly well tolerated by most people. kind of a general first line option that works for a lot of people?? In your experience and having prescibed pritiq - how do you rate it - how much success have you had with it with patients
Infact is pristiq is well tolerated . It is difficult to pin point which will suit you better as I want you to understand that different side effects manifest in different people while some people do not experience any side effects as well .
Pristiq is well tolerated and has been started as the first choice of the drug as well
Pristiq reaches stable plasma levels and is pretty good .
Thus it is a medication you should try
I have also outlines a good taper plan for you as and when you want to get off the pristiq
So yes it is an option that you need to look into
thks - sounds promising re the pristiq - do you think there is any therapeutic value in 5mg of cipralex?
It would be less
I would suggest atleast 10 mgs
yes - thanks - ok - as you can see i really dont want to take anything but i do believe that i would benefit from some chemical assistance!!! i just hate the side effects and the initial period of getting onto the meds. I will digest all your feedback and pick one - the pristiq looks tempting - if i do got the pristiq route - its 50mg a day - do i break it in half for the first week to minimise side effects? are the third generation ads like pristiq supposedly better than the older ones.
You should start with the 50 mgs pristiq .
The 50 mgs dosage should be taken to start as well and you can continue with the dosage
OK - will digest all your feedback - many thanks and make a call by end of today
You are welcome
I wish you all the best and great health
Take care and god bless....
If my answer has helped you, please click on a four or five star rating, or a 'great service' rating, depending on what is displayed for you. It is only when you give a high rating that I get credit for my work. If you are not yet satisfied, do not go for a lower rating, instead click on the 'continue conversation' button and specify what you feel was left unanswered, I am sure I can help you further.Thank you
One last question - sorry - which drug do you think is the hardest to come off of? Statistically - there must be some data on this?
As I mentioned it is different for each individual
So we cannot label it in the way you ask
Pristiq you can taper off by the way I mentioned and you should do welll
Please leave a positive feedback in order to accept the answer and end the conversation